What is your current medication, and what was your previous one? Was that the reason for your high potassium levels?
Apparently, a serious hyperkalemia from ACE inhibitors in patients under 70 with normal renal function is uncommon. When you add another potassium-sparing drug to the ACE, such as Spironolactone, in a combined therapy, life-threatening hyperkalemia can result. These and other medications (triamterene, trimethoprim, NSAIDs) inhibit K excretion. Other drugs, such as beta adrenergic agonists, affect the potassium shift OUT of cells which can cause hyperkalemia. Beta blockers also affect potassium's shift INTO cells, which causes hypokalemia. Generally, a drug-induced hyperkalemia is readily reversible with therapy. In a non-emergency, Furosemide (a diuretic) or sorbitol (sodium polystyrene sulfonate) is used to treat hyperkalemia.
I am not sure whether drinking the tea will do anything at all for your potassium levels. What did your doctor say? Too bad our K levels are never quite right. They tend to be either too low or too high! :)